Thunderstorm Wind, Denver
- When
- June 26, 2:40 PM MST
- Where
- Denver County, 9.32 mi ENE of (Den)denver Intl Arp
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.840, -104.730
Severe thunderstorms produced intense winds across parts of Denver, Morgan and Washington Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced intense winds across parts of Denver, Morgan and Washington Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 26, 10:06 AM MST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1106 AM MDT THU JUN 26 2014 .UPDATE... ISSUED AT 1106 AM MDT THU JUN 26 2014 WILL MAKE SOME MINOR CHANGES TO THE FORECAST THROUGH THIS AFTERNOON AND EVENING. POPS ACROSS THE PLAINS LOOK TOO LOW FOR THESE TWO PERIODS. SURFACE ANALYSES SHOWS THE LOWEST SURFACE PRESSURES AND LEE TROUGH RIGHT UP AGAINST THE EASTERN FOOTHILLS. THIS WILL ALLOW SOUTHEASTERLY WINDS TO DEVELOP AND STRENGTHEN UNTIL THE TROUGH MOVES EASTWARD LATER THIS EVENING. THE LATEST RAP MODEL RUNS SHOW COMPUTED CAPS OF GREATER THAN 1000 J/KG JUST TO THE EAST OF THE I-25 CORRIDOR WITH VALUES ABOVE 3000 J/KG AT TIMES TO THE NORTHEAST DURING THE AFTERNOON AND EVENING. SURFACE DEW POINTS ARE IN THE UPPER 50S AND LOW 60S LATE THIS MORNING. WITH AN UPPER TROUGH DEVELOPING OVER UTAH THROUGH THIS AFTERNOON...A SLIGHT INCREASE IN SOUTHWESTERLY FLOW AT MID-LEVELS IS EXPECTED WHICH COULD MOVE SOME DRIER AIR OUT OF THE MOUNTAINS AND INTO THE DENVER AREA. THIS WOULD SET UP A DRYLINE BOUNDARY JUST EAST OF THE METRO AREA...SIMILAR TO YESTERDAY AFTERNOON. STEERING WINDS ALOFT WILL ONLY BE ABOUT 20 KNOTS...SO AS THUNDERSTORMS DEVELOP...THEIR EASTWARD PROGRESSION WILL BE RATHER PEDESTRIAN...ALLOWING FOR SOME LOCALLY HEAVY RAINFALL ALONG WITH THE HAIL AND GUSTY WINDS. WILL BUMP UP POPS ACROSS THE PLAINS TO THE SCATTERED CATEGORY FOR THIS AFTERNOON AND EVENING. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 330 AM MDT THU JUN 26 2014 LOOKS LIKE TODAY SHOULD BE SIMILAR TO WEDNESDAY AS REGARDS CONVECTIVE DEVELOPMENT. SYNOPTIC SCALE ENVIRONMENT SHOULD BE SOMEWHAT FAVORABLE OVER THE WESTERN SECTIONS OF THE AREA THROUGHOUT THE PERIOD AS FORECAST QG VERTICAL MOTIONS ARE WEAKLY ASCENDING THERE. OVER THE NORTHEAST PLAINS PRETTY DECENT SUBSIDENT FLOW IS FORECAST THROUGH MUCH OF THE DAY WITH BETTER ASCENDING MOTION LATER IN THE AFTERNOON AND INTO THE EVENING. THERMODYNAMICS WILL AGAIN FAVOR AREAS EAST OF THE URBAN CORRIDOR BY AFTERNOON AS HIGH CAPES SHOWN EARLY UP AGAINST THE MOUNTAINS DIMINISH AS THE SHALLOW LAYER OF MOISTURE MIXES OUT. VERTICAL WIND PROFILES REMAIN DECENT OUT ACROSS THE PLAINS AS WELL. CONSEQUENTLY THE SEVERE WEATHER THREAT SHOULD BE CONFINED TO THE FAR NORTHEASTERN COUNTIES THIS AFTERNOON AND EVENING. CONVECTIVE ACTIVITY OVER THE URBAN CORRIDOR LOOKS TO BE OF THE DRY MICROBURST VARIETY BASED ON FORECAST SOUNDINGS AND WITH GPS MEASURED PRECIPITABLE WATER VALUES DOWN 0.10 TO 0.15 FROM 24 HOURS AGO FLOODING THREAT SEEMS MINIMAL IN THE MOUNTAINS...FOOTHILLS AND URBAN CORRIDOR. WHERE THE SEVERE THREAT EXISTS FURTHER EAST HEAVY RAINS AND POTENTIAL FLOODING ARE ALSO POSSIBLE WITH THE CONVECTION THAT DEVELOPS THERE. MODELS SUGGEST SOME PRECIPITATION CHANCES WILL CONTINUE THROUGH THE NIGHT IN THE MOUNTAINS AS THE UPPER TROUGH APPROACHES. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 118 AM MDT THU JUN 26 2014 THE UPPER TROUGH WILL BE SHEARING ACROSS THE NORTHERN ROCKIES ON FRIDAY INTO EARLY SATURDAY. LIFT AND COOLER AIR ALOFT ASSOCIATED WITH THE TROUGH WILL ALLOW AT LEAST ISOLATED THUNDERSTORMS TO DEVELOP OVER MOST OF THE CWA...WITH HIGHEST POPS OVER THE MOUNTAINS AND CLOSER TO THE WYOMING BORDER. SPC OUTLOOK OF SEVERE LOOKS REASONABLE FOR FAR NORTHEAST COLORADO FOR FRIDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE A BIT COOLER ON FRIDAY WITH INCREASED CLOUDS. DRY DOWNSLOPE FLOW WILL TAKE HOLD BEHIND THE TROUGH ON SATURDAY. AND CONTINUE SUNDAY. TEMPERATURES WILL ALSO INCREASE INTO THE LOWER TO MIDDLE 90S ON THE PLAINS ON SUNDAY. A WEAK COOL FRONT WILL DROP TEMPS BACK INTO THE 80S ON MONDAY...LOOKS LIKE THE PLAINS WILL REMAIN STABLE...BUT SOME MOISTURE MAY BEGIN TO INFILTRATE OVER THE MOUNTAINS. AS THE RIDGE BUILDS ALOFT TUESDAY AND WEDNESDAY THE MOISTURE IS EXPECTED TO INCREASE UNDER THE RIDGE...WITH THUNDERSTORMS AGAIN OVER THE MOUNTAINS...AND SPREADING TO THE PLAINS. && .AVIATION...(FOR THE TAFS THROUGH 18Z FRIDAY MORNING) ISSUED AT 1106 AM MDT THU JUN 26 2014 THE MOST SIGNIFICANT THUNDERSTORM DEVELOPMENT IS EXPECTED TO BE EAST OF KDEN THROUGH THE AFTERNOON AND EVENING...SO WILL STICK WITH VCTS IN THE NEXT TAF ISSUANCE. ANY SHOWERS THAT MOVE OVER THE DENVER AREA WILL PROBABLY BE HIGH-BASED IN NATURE WITH SOME MICROBURSTS POSSIBLE. OUTFLOW BOUNDARIES FROM HEAVIER STORMS TO THE EAST LATER IN THE EVENING COULD BRING EAST AND SOUTHEASTERLY WINDS TO THE AREA THROUGH THE EVENING. DO NOT SEE MUCH OTHER AVIATION IMPACTS THROUGH FRIDAY MORNING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DANKERS SHORT TERM...ET LONG TERM...RTG AVIATION...DANKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1112 AM MDT THU JUN 26 2014 COZ030>051-271715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING OVER MOST OF THE PLAINS. SOME OF THESE STORMS COULD BECOME STRONG AND/OR SEVERE TO THE EAST OF A FORT MORGAN TO LIMON LINE. LARGE HAIL AND HEAVY RAINS WILL BE THE MAIN THREAT FROM THE THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING. OVER THE MOUNTAINS...FOOTHILLS AND I-25 CORRIDOR...THE LOW LEVELS OF THE AIRMASS ARE EXPECTED TO DRY OUT DURING THE DAY...LEADING TO HIGH-BASED THUNDERSTORMS. THESE STORMS WILL NOT PRODUCE MUCH RAIN BUT COULD PRODUCE BRIEF GUSTY WINDS TO 45 MPH OR SO. AN UPPER LEVEL LOW PRESSURE AREA WILL BE APPROACHING THE STATE LATER TONIGHT. SOME SHOWER AND THUNDERSTORM ACTIVITY MAY PERSIST INTO THE NIGHT TIME HOURS IN THE HIGH COUNTRY AS THIS SYSTEM APPROACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE UPPER LEVEL TROUGH WILL PASS ACROSS NORTHERN COLORADO ON FRIDAY...BRINGING SLIGHTLY COOLER TEMPERATURES AND AN INCREASING CHANCE OF THUNDERSTORMS TO MUCH OF NORTHEAST COLORADO. A DRIER AND WARMER WESTERLY FLOW ALOFT WILL THEN RETURN TO THE OUTLOOK AREA SATURDAY AND SUNDAY. COOLER AIR WILL SPREAD ACROSS THE NORTHEAST PLAINS MONDAY AS A FRONT MOVES INTO THE REGION. THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER MOST OF THE FORECAST AREA TUESDAY AND WEDNESDAY WITH SEASONAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT SINCE THE STRONGEST STORMS WILL BE WELL EAST OF THE I-25 URBAN CORRIDOR.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 337 PM MDT THU JUN 26 2014 COZ040-045-262200- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 337 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARAPAHOE...EAST CENTRAL DENVER AND WESTERN ADAMS COUNTIES UNTIL 400 PM MDT... AT 337 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WESTERN DENVER INTERNATIONAL AIRPORT...OR 14 MILES NORTHEAST OF DENVER...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN DENVER...NORTHERN AURORA...NORTHEASTERN COMMERCE CITY... BRIGHTON...DENVER INTERNATIONAL AIRPORT AND D.I.A. TERMINAL AND CONCOURSES. LAT...LON 3974 10476 3989 10488 4000 10457 3979 10434 TIME...MOT...LOC 2137Z 245DEG 37KT 3985 10473 KRIEDERMAN
The Denver radar (KFTG), 17 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527470, 527472, 527471.